Alert archive / California / Wind Advisories in 2023
Wind Advisory 20, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 9, 2023, 3:13 AM PST for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 10, 2023, 6:00 AM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2023, 3:13 AM PST (11:13 UTC)
- In effect from
- Mar 10, 2023, 6:00 AM PST
- Expired
- Mar 11, 2023, 3:47 AM PST
- In force
- 22 hr
- Issued by
- NWS San Diego, CA
Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 11:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 11.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1190 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WWUS76 KSGX 091113 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 313 AM PST Thu Mar 9 2023 CAZ055-060-092300- /O.NEW.KSGX.WI.Y.0020.230310T1400Z-230311T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 313 AM PST Thu Mar 9 2023 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 10 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 6 AM to 10 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected along the desert slopes of the mountains into adjacent desert areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-065-092300- /O.NEW.KSGX.WI.Y.0020.230311T0200Z-230311T1400Z/ Riverside County Mountains-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 313 AM PST Thu Mar 9 2023 ...WIND ADVISORY IN EFFECT FROM 6 PM FRIDAY TO 6 AM PST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 6 PM Friday to 6 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
6 follow-up statements
252 WWUS76 KSGX 092159 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 159 PM PST Thu Mar 9 2023 CAZ055-060-100600- /O.CON.KSGX.WI.Y.0020.230310T1400Z-230311T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 159 PM PST Thu Mar 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 6 AM to 10 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected along the desert slopes of the mountains into adjacent desert areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-065-100600- /O.CON.KSGX.WI.Y.0020.230311T0200Z-230311T1400Z/ Riverside County Mountains-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 159 PM PST Thu Mar 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 6 AM PST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 6 PM Friday to 6 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Connolly
195 WWUS76 KSGX 100542 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 942 PM PST Thu Mar 9 2023 CAZ055-060-101400- /O.CON.KSGX.WI.Y.0020.230310T1400Z-230311T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 942 PM PST Thu Mar 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 10 PM PST FRIDAY... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 6 AM to 10 PM PST Friday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected along the desert slopes of the mountains into adjacent desert areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-065-101400- /O.CON.KSGX.WI.Y.0020.230311T0200Z-230311T1400Z/ Riverside County Mountains-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 942 PM PST Thu Mar 9 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM FRIDAY TO 6 AM PST SATURDAY... * WHAT...West winds 20 to 30 mph with gusts to 55 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 6 PM Friday to 6 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
506 WWUS76 KSGX 101053 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 253 AM PST Fri Mar 10 2023 CAZ055-060-102300- /O.CON.KSGX.WI.Y.0020.230310T1400Z-230311T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 253 AM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...From 6 AM this morning to 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected along the desert slopes of the mountains into adjacent desert areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-065-102300- /O.CON.KSGX.WI.Y.0020.230311T0200Z-230311T1400Z/ Riverside County Mountains-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 253 AM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 6 PM this evening to 6 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
937 WWUS76 KSGX 102025 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 1225 PM PST Fri Mar 10 2023 CAZ055-060-110500- /O.CON.KSGX.WI.Y.0020.000000T0000Z-230311T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Wrightwood, Victorville, Hesperia, and Apple Valley 1225 PM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...San Bernardino County Mountains and Apple and Lucerne Valleys. * WHEN...Until 10 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...The strongest winds are expected along the desert slopes of the mountains into adjacent desert areas. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ056-058-065-110500- /O.CON.KSGX.WI.Y.0020.230311T0200Z-230311T1400Z/ Riverside County Mountains-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Julian and Pine Valley 1225 PM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 65 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...From 6 PM this evening to 6 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
282 WWUS76 KSGX 110451 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 851 PM PST Fri Mar 10 2023 CAZ055-060-110600- /O.CAN.KSGX.WI.Y.0020.000000T0000Z-230311T0600Z/ San Bernardino County Mountains-Apple and Lucerne Valleys- Including the cities of Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Victorville, Hesperia, Apple Valley, and Lucerne Valley 851 PM PST Fri Mar 10 2023 ...WIND ADVISORY IS CANCELLED... Winds have weakened. $$ CAZ056-058-065-111400- /O.CON.KSGX.WI.Y.0020.000000T0000Z-230311T1400Z/ Riverside County Mountains-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 851 PM PST Fri Mar 10 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST SATURDAY... * WHAT...West winds 25 to 35 mph with gusts to 60 mph expected. * WHERE...Riverside County Mountains, San Diego County Mountains and San Gorgonio Pass Near Banning. * WHEN...Through 6 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
485 WWUS76 KSGX 111147 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 347 AM PST Sat Mar 11 2023 CAZ056-058-065-111300- /O.CAN.KSGX.WI.Y.0020.000000T0000Z-230311T1400Z/ Riverside County Mountains-San Diego County Mountains- San Gorgonio Pass Near Banning- Including the cities of Idyllwild-Pine Cove, Julian, and Pine Valley 347 AM PST Sat Mar 11 2023 ...WIND ADVISORY IS CANCELLED... While it will be a breezy day in the mountains, the winds are forecast to remain below advisory levels. $$ Moede
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 8, 9:33 PM PST, 5 hours 40 minutes earlier.
Area forecast discussion, Mar 8, 9:33 PM PST, 5 hours 40 minutes before
Area Forecast Discussion National Weather Service San Diego CA 933 PM PST Wed Mar 8 2023 .SYNOPSIS... High pressure will build in on Thursday, bringing warmer temperatures on Thursday. Rain will occur Friday into Saturday morning, with gusty west winds. Dry and warmer for Sunday and Monday. Low pressure systems moving across the central and eastern Pacific could bring more precipitation for the middle and latter part of next week. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... Update: A tranquil night prevail across Southern California. High level cirrus cloudiness continues to stream from west to each across the region. Just a few lower clouds are found near the coast this evening. This will continue to be the trend overnight under chilly conditions. No changes were made to the forecast this evening. See previous discussion below for more forecast details. Previous Discussion: At 1 PM, visible satellite showed mid and high level clouds continuing across the region. Temperatures this afternoon are more or less similar to this time yesterday. West winds continue along the mountains and desert slopes this afternoon, with peak gusts 35 to 45 mph. The strongest winds have been through and below the San Gorgonio Pass, where gusts to 50 mph have occurred. A weak low pressure system to our north is responsible for this chilly and windy weather today. Once that system passes east, a ridge of high pressure will slowly build in from the south, bringing warmer temperatures to SoCal on Thursday. Temperatures will be about 5 to 10 degrees warmer than today, with high temperatures overall around average for this time of year. On Friday, a low pressure system over the Pacific Northwest will push into California, directing moisture into central portions of California. The most significant rainfall will occur north of Point Conception, though we will still see some rainfall down here in SoCal. Rainfall is expected to decrease from north to south across SoCal, with higher rainfall totals in portions of Orange, Riverside and San Bernardino County, and less across San Diego County. The most widespread precipitation is expected Friday evening through overnight. Overall, forecast rainfall amounts have decreased over the last couple of model and ensemble runs, so therefore our forecast has decreased the QPF as well. Forecast rainfall totals Friday through Saturday morning: Orange County Coast: 0.50 to 0.75" San Diego County Coast: 0.15 to 0.45" Valleys: 0.25 to 0.50" San Bernardino County Mountains: 0.50 to 1 inch, locally higher on the south facing slopes Riverside County Mountains: 0.50 to 0.75" San Diego County Mountains: 0.25 to 0.75" Snow levels will be very high with this system, above 9,000 feet. All the precipitation that occurs in the mountains will fall as rain. While the snowpack in the San Bernardino County mountains is deep enough to absorb the rainfall, the streets and driveways that do not have snow on them could see some runoff and minor flooding from this rain. Rainfall will end on Saturday morning, with dry and warmer days in store Sunday and Monday as high pressure aloft pushes into the western states. For the middle and latter part of next week, low pressure systems traversing the central and eastern Pacific could bring additional rounds of precipitation to California. There is greater spread in both the timing of possible precipitation as well as the range of potential amounts, so confidence is low right now in any rainfall amounts and exact timing. && .AVIATION... 090440Z...FEW-SCT low clouds with bases 2500-3500 feet MSL near the coast through 18Z. Otherwise variable high clouds at or above 15,000 ft MSL and unrestricted vis through Thursday evening. && .MARINE... No hazardous marine conditions are expected through Monday. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && PUBLIC...Gregoria (Update)/Connolly (Previous Discussion) AVIATION/MARINE...SS
Nearby
Wind Advisories in California, 2023Every wind advisory in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.